Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Gastroenterol. 2001 Sep;33(3):234-6.

Rapid disappearance of hepatic adenoma after contraceptive withdrawal.

Author information

1
Division of General Surgery and Abdominal Organ Transplantation, Niguarda Hospital, Milan, Italy.

Abstract

We present the case of a 25-year-old woman who developed a large central liver adenoma after 8 years of continuous oral contraceptive use. The first diagnosis was made by ultrasonography, after a rise in plasmatic gamma-glutamyl-transpeptidase and alkaline phosphatase levels was noted. Withdrawal of the oral contraceptive was followed by shrinkage of the adenoma, with complete disappearance 9 months after the diagnosis. Hepatic adenoma (HA) still presents problems in terms of differential diagnosis and clinical management. There are reports of complete or partial regression of an HA after discontinuation of oral contraceptives, but they are poorly documented. To our knowledge, a patient with such rapid disappearance of a large HA has never been reported.

PMID:
11500616
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center